Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 10, NWS Dodge City, KS

March 11, 200627 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 11, 2006, 3:47 PM CST for 27 counties in Kansas. It took effect at Mar 12, 2006, 9:43 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 3:47 PM CST (21:47 UTC)
In effect from
Mar 12, 2006, 9:43 AM CST
Expired
Mar 12, 2006, 2:55 PM CST
In force
5 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 112147
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CST SAT MAR 11 2006

...VERY STRONG AND DRY WINDS EXPECTED SUNDAY...

.A SIGNIFICANT PACIFIC JET STREAM OVER THE DESERT SOUTHWEST WILL
EJECT NORTHEAST INTO THE HIGH PLAINS ON SUNDAY. BY MIDDAY
SUNDAY...VERY STRONG SOUTHWEST WINDS IN THE MIDDLE PORTION OF THE
ATMOSPHERE ARE EXPECTED TO MIX DOWN TO THE SURFACE AND BECOME VERY
GUSTY. A DEEP SURFACE LOW OVER NORTHERN KANSAS WILL ALSO ALLOW
FOR A TIGHT PRESSURE GRADIENT THROUGH LATE AFTERNOON. THE VERY
STRONG WINDS ALONG WITH THE EXTREMELY DRY CONDITIONS ACROSS MUCH
OF SOUTHWEST KANSAS WILL ALLOW FOR DANGEROUS WILDFIRE BEHAVIOR AS
WELL AS AREAS OF BLOWING DUST.

KSZ043>046-061>066-074>081-084>090-120600-
/O.NEW.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
347 PM CST SAT MAR 11 2006 /247 PM MST SAT MAR 11 2006/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST
/5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE RAPIDLY AFTER 10 AM TO 25
TO 40 MPH. WIND GUSTS ARE EXPECTED TO EXCEED 50 MPH AT TIMES...
ESPECIALLY SOUTH OF THE ARKANSAS RIVER. THE WINDS ARE EXPECTED TO
DIE DOWN IN THE EARLY EVENING HOURS. BLOWING DUST MAY REDUCE
VISIBILITY TO A MILE OR LESS IN A FEW AREAS...MAINLY NEAR AND OVER
OPEN FIELDS. EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID
WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

UMSCHEID
4 follow-up statements
000 
WWUS73 KDDC 120352
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CST SAT MAR 11 2006

...VERY STRONG WINDS EXPECTED SUNDAY...

.A SIGNIFICANT UPPER STORM SYSTEM OVER THE DESERT SOUTHWEST WILL
EJECT NORTHEAST INTO THE HIGH PLAINS ON SUNDAY. BY MIDDAY
SUNDAY...VERY STRONG WINDS IN THE MIDDLE PORTION OF THE ATMOSPHERE
ARE EXPECTED TO MIX DOWN TO THE SURFACE. THIS...ALONG WITH A TIGHT
PRESSURE GRADIENT OVER THE REGION DUE TO STRONG SURFACE LOW
PRESSURE OVER NORTHERN KANSAS WILL BRING VERY STRONG SOUTHWEST
WINDS TO SOUTHWEST KANSAS. THE VERY STRONG WINDS ALONG WITH THE
EXTREMELY DRY CONDITIONS ACROSS MUCH OF THE AREA WILL ALLOW FOR
DANGEROUS WILDFIRE BEHAVIOR AS WELL AS AREAS OF BLOWING DUST.

KSZ043>046-061>066-074>081-084>090-121000-
/O.CON.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
952 PM CST SAT MAR 11 2006 /852 PM MST SAT MAR 11 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO
6 PM CST /5 PM MST/ SUNDAY. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE RAPIDLY AFTER 10 AM TO
25 TO 40 MPH. WIND GUSTS ARE EXPECTED TO EXCEED 50 MPH AT TIMES...
 ESPECIALLY SOUTH OF THE ARKANSAS RIVER. THE WINDS ARE EXPECTED
TO DIE DOWN IN THE EARLY EVENING HOURS. BLOWING DUST MAY REDUCE
VISIBILITY TO A MILE OR LESS IN A FEW AREAS...MAINLY NEAR AND
OVER OPEN FIELDS. EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID
WILDFIRE DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD
LEAD TO A RAPIDLY SPREADING WILDFIRE

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY
000 
WWUS73 KDDC 120852
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
252 AM CST SUN MAR 12 2006

...VERY STRONG WINDS EXPECTED TODAY...

.SURFACE LOW PRESSURE WILL DEEPEN AND MOVE ACROSS NORTHERN KANSAS
TODAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES OUT OF ARIZONA.
THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN AND STRONG WINDS
WILL MIX DOWN TO THE GROUND. VERY LOW RELATIVE HUMIDITIES WITH THE
STRONG WINDS WILL LEAD TO DANGEROUS WILDFIRE CONDITIONS AND AREAS
OF BLOWING DUST.

KSZ043>046-061>066-074>081-084>090-121800-
/O.CON.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
252 AM CST SUN MAR 12 2006 /152 AM MST SUN MAR 12 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE RAPIDLY AFTER 10 AM TO
25 TO 35 MPH. WIND GUSTS COULD EXCEED 50 MPH AT TIMES...
ESPECIALLY SOUTH OF THE ARKANSAS RIVER. THE WINDS ARE EXPECTED TO
DIE DOWN IN THE EARLY EVENING HOURS. BLOWING DUST MAY REDUCE
VISIBILITY TO A MILE OR LESS IN A FEW AREAS...MAINLY NEAR AND OVER
OPEN FIELDS.

EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE
DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

06
000 
WWUS73 KDDC 121543
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
943 AM CST SUN MAR 12 2006

...WINDS WILL BLOW AND THEN BLOW EVEN HARDER TODAY...

.DEEPENING LOW PRESSURE MOVING ACROSS KANSAS TODAY WILL MIX WINDS
DOWN TO THE SURFACE FROM A STRONG UPPER LEVEL DISTURBANCE...TO
CREATE EXTREMELY STRONG SOUTHWEST WINDS THIS AFTERNOON. LOW
RELATIVE HUMIDITIES WILL COMBINE WITH THE WINDY
CONDITIONS...LEADING TO DANGEROUS WILDFIRE CONDITIONS AND AREAS OF
BLOWING DUST.

KSZ043-044-061>064-074>078-084>088-130000-
/O.UPG.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/
/O.NEW.KDDC.HW.W.0001.060312T1800Z-060313T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA
943 AM CST SUN MAR 12 2006 /843 AM MST SUN MAR 12 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL RAPIDLY INCREASE INTO THE 35 TO 45 MPH RANGE.
SOME WIND GUSTS WILL APPROACH 60 MPH BETWEEN 1 AND 4 PM CST. 
BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES.

AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE
DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ030-031-130000-
/O.EXA.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
943 AM CST SUN MAR 12 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...WITH
OCCASIONAL GUSTS TO NEAR 50 MPH. WINDS SHOULD DIE DOWN EARLY THIS
EVENING. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN A MILE AT
TIMES.

AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE
DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ045-046-065-066-079>081-089-090-130000-
/O.CON.KDDC.WI.Y.0010.060312T1600Z-060313T0000Z/
NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
943 AM CST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE RAPIDLY INTO THE 25 TO 35 MPH RANGE
WITH OCCASIONAL GUSTS TO NEAR 50 MPH. WINDS WILL TO DIE DOWN THIS EVENING.
BLOWING DUST MAY REDUCE VISIBILITY AT TIMES TO LESS THAN A MILE.

AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE
DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

12
000 
WWUS73 KDDC 122055
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
255 PM CST SUN MAR 12 2006

...WINDS WILL HOWL THIS AFTERNOON...

.DEEPENING LOW PRESSURE MOVING ACROSS KANSAS THIS AFTERNOON WILL
COMBINE WITH A STRONG UPPER LEVEL DISTURBANCE TO CREATE EXTREMELY
STRONG SOUTHWEST WINDS THIS AFTERNOON. LOW RELATIVE HUMIDITIES
WILL COMBINE WITH THE WINDY CONDITIONS...LEADING TO DANGEROUS
WILDFIRE CONDITIONS AND AREAS OF BLOWING DUST.

KSZ030-031-045-046-065-066-079>081-089-090-130000-
/O.UPG.KDDC.WI.Y.0010.000000T0000Z-060313T0000Z/
/O.EXA.KDDC.HW.W.0001.000000T0000Z-060313T0000Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
255 PM CST SUN MAR 12 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS AT 35 TO 45 MPH WILL GUST OCCASIONALLY TO NEAR 60
MPH THIS AFTERNOON. WINDS WILL TO DIE DOWN THIS EVENING. BLOWING
DUST MAY REDUCE VISIBILITY AT TIMES TO LESS THAN A MILE.

AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE
DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ043-044-061>064-074>078-084>088-130000-
/O.CON.KDDC.HW.W.0001.000000T0000Z-060313T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA
255 PM CST SUN MAR 12 2006 /155 PM MST SUN MAR 12 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

SOUTHWEST WINDS WILL CONTINUE AT 35 TO 45 MPH OCCASIONALLY
GUSTING TO NEAR 60 MPH THIS AFTERNOON. THE STRONG WINDS WILL
SUBSIDE AFTER 6 PM CST. BLOWING DUST MAY REDUCE VISIBILITY TO
LESS THAN A MILE AT TIMES.

AN EXTREME FIRE DANGER WILL EXIST WITH VERY RAPID WILDFIRE
DEVELOPMENT CONDITIONS. ANY OPEN OUTDOOR FLAME COULD LEAD TO A
RAPIDLY SPREADING WILDFIRE

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:45 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 11, 2:45 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
245 PM CST SAT MAR 11 2006

.DISCUSSION...

DAYS 1-2...

VERY STRONG WINDS WILL BE THE MAIN CONCERN FOR SUNDAY.  TEMPERATURES
WILL BE A SECONDARY CHALLENGE IN THE FORECAST THROUGH MONDAY.

12Z UPPER AIR ANALYSIS SHOWED A LARGE CYCLONICALLY CURVED JET ACROSS
THE SOUTHWEST HALF OF THE CONUS.  ONE EMBEDDED SUBTLE JET STREAK WAS
ACROSS SOUTHEASTERN NEW MEXICO WHICH IS AIDING IN CONVECTIVE
DEVELOPMENT OVER THE SOUTHEASTERN GREAT PLAINS INTO THE OZARKS.  THE
MAIN ACTION IN THE UPPER/MID LEVEL JET STREAM WAS JUST IMPINGING ON
THE SOUTHWEST CALIFORNIA COAST.  THE HIGHEST WINDS IN THIS JET CORE
AT 500MB ARE INITIALIZED WERE INITIALIZED TO BE AROUND 120KT NOSING
IN TOWARDS THE FAR NORTHERN BAJA.  THE NAM APPEARS TO BE QUITE OUT
OF WHACK IN ITS INITIALIZATION OF A 110KT JET MAX MUCH FARTHER
UPSTREAM VERSUS THE UKMET/GFS INITIALIZATION.  THE INITIALIZATION OF
THE IMPORTANT KINEMATICS OF THIS VERY STRONG JET ARE VERY IMPORTANT
IN DETERMINING WHAT THE SURFACE WIND FORECAST WILL BE IN SOUTHWEST
KANSAS TOMORROW....AS THIS H5 JET STREAK IS SHOWN BY ALL MODELS TO
BE PRETTY MUCH OVER THE CENTRAL/SOUTHERN HIGH PLAINS IN THE
AFTERNOON SUNDAY.

FROM A PATTERN RECOGNITION STANDPOINT WITH SURFACE/850MB DEVELOPMENT
IN FAR NORTHWEST KANSAS...H7 LOW TRACKING ACROSS SOUTHWESTERN
NEB...CYCLONICALLY CURVED MIDDLE TROPOSPHERIC JET CORE FROM
NORTHEAST NM INTO SOUTHWEST KANSAS...AND STRONG H5/7 COLD ADVECTION
(DESTABILIZATION)...HIGH WINDS WILL BE A BIG CONCERN.  THE NAM WIND
FIELDS AT JUST ABOUT ALL LEVELS ABOVE THE BOUNDARY LAYER ARE SOME 10
TO 15 KTS WEAKER THAN THE GFS/UKMET.  VERY DEEP BOUNDARY LAYER
MIXING IS ANTICIPATED WITH SKIES BEING MOSTLY SUNNY AND MID LEVEL
DESTABILIZATION OCCURRING.  MOMENTUM XFER TIME-HEIGHT SECTION OFF
THE GFS STRONGLY SUGGESTS WINDS WILL APPROACH HIGH WIND WARNING
CRITERIA (SUSTAINED 40MPH OR GUST TO 58MPH)...ESPECIALLY ALONG AND
SOUTH OF THE ARKANSAS RIVER.  WILL GO AHEAD AND JUST ISSUE A WIND
ADVISORY FOR NOW AND BEEF UP THE WORDING TO SUGGEST GUSTS TO 55MPH
ALONG WITH BLOWING DUST REDUCING VISIBILITY IN AREAS.

PRETTY MUCH ALL OF THE FCST AREA WILL BE IN THE DOWNSLOPE WARM
SECTOR SOUTH OF THE LOW DURING THE DAY AND WILL GO WITH HIGHS IN THE
LOWER TO MID 60S AS A RULE...EXCEPT IN THE WEST UNDER THE COLDEST
AIR ALOFT.  AS THE SFC LOW MOVES ALONG THE EASTERN NE/KS BORDER BY
LATE AFTERNOON...NORTHWEST WINDS WILL BRING IN COOLER AIR TOMORROW
NIGHT WITH LOWS GETTING INTO THE MID 20S IN THE NORTHWEST ZONES.
FAIRLY LIGHT NORTH TO NORTHWEST WINDS ON THE DAY TUESDAY WILL KEEP
TEMPS FROM WARMING UP SUBSTANTIALLY...DIDNT CHANGE THE GOING FCST
MUCH FROM HIGHS NR 50.  -UMSCHEID

DAYS 3-7...

THE LATEST RUNS OF THE UKMET AND GFS FIT WELL TOGETHER AT 5H LEVEL
THROUGH 144HRS OUT...AND ARE QUITE SIMILAR WITH DEPTH AND POSITION
OF 5H LOW PRESSURE OFF NW COAST AT THAT TIME (522 VS 526 DM).  THE
ECMWF IS MUCH DEEPER (512 DM) AND FARTHER NORTH WITH THE NORTHWEST
LOW.  FOR NOW...AM LEANING TOWARD THE GFS FOR A MORE PROGRESSIVE
PATTERN THAN THE EC...AND THAT MEANS KEEPING WITH NEARLY THE SAME
FORECAST AS BEFORE ME.  GFS IS SHOWING A REAL WINDY DAY AGAIN ON
THURSDAY...PERHAPS NEAR WIND ADVISORY CRITERIA.  WILL ADD A SLIGHT
CHANCE FOR THUNDERSTORMS INTO EASTERN TIER OF ZONES FOR DAY
7...SATURDAY...AS THERE APPEARS ON BOTH THE GFS AND UKMET (INFERS) A
RATHER STRONG SHORT WAVE KICKING OUT OF THE LARGER WAVE TO OUR WEST
THEN.  MOISTURE WILL ALWAYS BE THE KEY...BUT WILL HAVE TO SEE HOW
FAR WEST LOW LEVEL MOISTURE MAKES IT BEFORE BACKING POPS TO THE
WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  37  66  29  50 /  20   0   0  10
GCK  36  62  25  50 /  20   0   0  10
EHA  35  57  28  51 /   0   0   0  10
LBL  36  63  29  51 /   0   0   0  10
HYS  37  66  26  46 /  30  20   0  20
P28  45  72  35  50 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/
SUNDAY FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-
KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-
KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-
KSZ089-KSZ090.

&&

FN12/25
Hazardous weather outlook, Mar 11, 5:00 AM CST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CST SAT MAR 11 2006

KSZ030-031-043>046-061>066-074>081-084>090-121100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
500 AM CST SAT MAR 11 2006 /400 AM MST SAT MAR 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY TODAY.
AFTERNOON TEMPERATURES IN THE 60S AND RELATIVE HUMIDITIES
LOWERING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN DANGEROUS
CONDITIONS FOR OUTDOOR FIRES. FIRES WILL EASILY START...QUICKLY
SPREAD AND COULD RAPIDLY BECOME OUT OF CONTROL. THUS...OUTDOOR
BURNING SHOULD BE AVOIDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FIRE DANGER INDEX WILL REMAIN IN THE VERY HIGH TO EXTREME
CATEGORY ON SUNDAY AS STRONG WINDS AND LOW RELATIVE HUMIDITIES
ARE MOST LIKELY. OUTDOOR BURNING SHOULD CONTINUED TO BE AVOIDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

18

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.